Potential Analysis

, Volume 34, Issue 1, pp 23–41

A Brownian Motion on the Diffeomorphism Group of the Circle

Authors

    • Department of MathematicsUniversity of Connecticut
Article

DOI: 10.1007/s11118-010-9178-9

Cite this article as:
Wu, M. Potential Anal (2011) 34: 23. doi:10.1007/s11118-010-9178-9

Abstract

Let Diff(S1) be the group of orientation preserving C ∞  diffeomorphisms of S1. In 1999, P. Malliavin and then in 2002, S. Fang constructed a canonical Brownian motion associated with the H3/2 metric on the Lie algebra diff(S1). The canonical Brownian motion they constructed lives in the group Homeo(S1) of Hölderian homeomorphisms of S1, which is larger than the group Diff(S1). In this paper, we present another way to construct a Brownian motion that lives in the group Diff(S1), rather than in the larger group Homeo(S1).

Keywords

Diffeomorphism groupBrownian motionStochastic differential equation

Mathematics Subject Classifications (2010)

60H0758J6560J65
Download to read the full article text

Copyright information

© Springer Science+Business Media B.V. 2010